Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 138, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 2, 2008, 2:50 PM EDT for 5 counties in Massachusetts. It was in force for 40 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2008, 2:50 PM EDT (18:50 UTC)
- Expired
- Jul 2, 2008, 3:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 40 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 2:57 PM EDT | TSTM WND DMG | Norwood, MA | WIRES DOWN AND POWER OUTAGES AT INTERSECTION OF ROUTE 1 AND DEAN STREET |
| Jul 2, 2:57 PM EDT | TSTM WND GST 61 | Norwood, MA | KOWD ASOS |
| Jul 2, 3:22 PM EDT | TSTM WND GST 62 | Braintree, MA | |
| Jul 2, 3:29 PM EDT | TSTM WND DMG | Braintree, MA | NUMEROUS TREES AND WIRES DOWN |
| Jul 2, 3:31 PM EDT | TSTM WND DMG | Randolph, MA | LARGE LIMBS DOWN ON UNION AND SMITH STREETS - LARGE TREE DOWN ON WIRES ON BARTLETT STREET |
| Jul 2, 3:31 PM EDT | HAIL 0.88 | Randolph, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 6.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 021850
SVRBOX
MAC009-017-021-023-025-021930-
/O.NEW.KBOX.SV.W.0138.080702T1850Z-080702T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
250 PM EDT WED JUL 2 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTH CENTRAL ESSEX COUNTY IN EASTERN MASSACHUSETTS...
SOUTHEASTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
NORTHEASTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...WEYMOUTH...QUINCY...BROOKLINE...
SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF BOSTON...
EXTREME NORTH CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
* UNTIL 330 PM EDT
* AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORWOOD...OR 8 MILES SOUTH OF BROOKLINE...AND MOVING NORTHEAST AT
17 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MILTON BY 300 PM EDT...
BRAINTREE AND 6 MILES SOUTHEAST OF BROOKLINE BY 305 PM EDT...
QUINCY AND BOSTON BY 315 PM EDT...
HULL AND WINTHROP BY 330 PM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.
LAT...LON 4211 7112 4224 7128 4245 7098 4241 7094
4240 7096 4234 7094 4235 7093 4231 7093
4232 7088 4227 7082 4226 7083
TIME...MOT...LOC 1851Z 231DEG 15KT 4222 7113
$$
KJC1 follow-up statement
000
WWUS51 KBOX 021926
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
326 PM EDT WED JUL 2 2008
MAC009-017-021-023-025-021936-
/O.EXP.KBOX.SV.W.0138.000000T0000Z-080702T1930Z/
ESSEX MA-NORFOLK MA-PLYMOUTH MA-SUFFOLK MA-MIDDLESEX MA-
326 PM EDT WED JUL 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MIDDLESEX...
SUFFOLK...EXTREME NORTH CENTRAL PLYMOUTH...NORTHEASTERN NORFOLK AND
EXTREME SOUTH CENTRAL ESSEX COUNTIES WILL EXPIRE AT 330 PM EDT...
LAT...LON 4211 7112 4224 7128 4245 7098 4241 7094
4240 7096 4234 7094 4235 7093 4231 7093
4232 7088 4227 7082 4226 7083
TIME...MOT...LOC 1926Z 231DEG 15KT 4231 7098
$$
KJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:59 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 2, 12:59 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1259 PM EDT WED JUL 2 2008 .SYNOPSIS... NEAR OR ABOVE NORMAL TEMPERATURES FOR AT LEAST THE NEXT WEEK OR 2 WITH THE FREQUENCY OF SHORT EPISODES OF THUNDERY WEATHER CONTINUING AS JUNES UNSTABLE WARM PATTERN PERSISTS INTO THE MIDDLE OF NEXT WEEK. THIS SUMMER PATTERN FEATURES THE CONSTANCY OF A WESTERN ATLANTIC HIGH PRES SYSTEM DAMPENING OUT APPROACHING COLD FRONTS SPUN EASTWARD BY THE SOUTHERN CANADIAN JET STREAM AND ASSOCIATED LOW PRES SYSTEMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF SOUTHERN NEW ENGLAND AT THIS TIME. EXPECT THESE TO CONTINUE ESPECIALLY ACROSS EASTERN MASSACHUSETTS. THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND GUSTY WINDS. HAVE UPDATED POP/WX GRIDS TO REFLECT CURRENT TRENDS AND KEPT THE GUSTY WINDS/SMALL HAIL WORDING. APPEARS THAT THE UPPER TROUGH WILL FINALLY PUSH ACROSS THE REGION BY AROUND 00Z OR SO. TEMPS WILL TOP OFF IN THE 80S...BUT WOULD NOT BE SURPRISED TO SEE A 90 DEGREE READING OR TWO. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... TONIGHT...ANY LEFTOVER CONVECTION WILL DISSIPATE WITH SUNSET... EXPECT TO END BY AROUND 03Z. OTHERWISE...EXPECT A PARTLY CLOUDY NIGHT. WILL STILL BE RATHER MUGGY...SO HAVE ALSO MENTIONED PATCHY FOG TO DEVELOP ONCE AGAIN...THOUGH NOT QUITE AS WIDESPREAD AS THIS MORNING. OVERNIGHT LOWS WILL AGAIN BE IN THE 60S. && .LONG TERM /THURSDAY THROUGH WEDNESDAY/... MODELS CONTINUE TO ADVERTISE THE APPROACH OF A VIGOROUS COLD FRONT FOR THURSDAY. BELIEVE WE HAVE A VERY GOOD CHANCE FOR MANY GUSTS 50 KNOTS WITH THE NARROW LINE OF SCT TO BKN CONVECTION ATTENDING THE FRONT BARRELING INTO A HOT AIRMASS THAT HAS ITS OWN PRE CONVECTION GUSTY SOUTHWEST WINDS TO 30-35KTS. THURSDAY APPEARS TO BE A HOT DAY THAT WILL FEATURE WIND. CONTINUITY WITH PREV 4PM TUE FCST EXCEPTING RAISED POPS SLIGHTLY IN NW MASS FOR THE LATE DAY LINE...THIS IN LINE WITH 21Z SREF POPS. PLS SEE SPC DAY 2 DISCUSSIONS ON THE SUBJECT OF SVR. SOUNDINGS HAVE 40+ KNOTS 10000 FT. OVERALL...LOOKING AT A GOOD CHANCE OF SHOWERS AND TSTMS DURING THE AFTERNOON ON THURS...MAINLY ACROSS THE NORTHWESTERN HALF OF THE CWA. HAVE HIGH CHANCE/LOW LIKELY POPS LATE THURS AFTN INTO THURS NITE FOR THIS AREA. GIVEN THE KINEMATIC AND THERMODYNAMIC PROFILES THAT ARE PRESENTLY MODELED...SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THURS AFTN AND EVENING...WITH THE BEST CHANCES TO THE WEST OF I-495 AND NORTH OF I-84. CONTINUED HIGH CHANCES FOR SHOWERS AND TSTMS FOR MUCH OF THE AREA FOR THURS NIGHT. WIND FIELDS VERY STRONG AND AM IMPRESSED ABOUT THE POTENTIAL FOR BOWS IN UNIDIRECTIONAL FLOW. THIS LOOKS LIKE A BIG WIND DAMAGE DAY FOR A PTN OF SNE IF CONVECTION FIRES AS ANTICIPATED. MORE LATER. THE 4TH OF JULY FORECAST NOT YET FIRM SEEMS TO BE RESOLVING. HAVE LEANED THIS FCST TO THE GFS AND ITS ENSEMBLES DESPITE THE PERSISTENTLY DRY OP RUNS OF THE EC. UK IS A LITTLE WETTER AND PROX OF THE FRONT AND IMPENDING OVERRUNNING HAS ME NOT WANTING TO PROMISE A RAIN FREE AFTERNOON AND EVE FOR JULY 4TH. THIS COULD STILL END UP MORE OPTIMISTIC - DRY BUT FOR NOW...TRENDED WETTER AND SOONER. CONFIDENCE AVG. FRI NIGHT AND SAT...SEEMS CERTAIN TO BE SHOWERY AT TIMES WITH THE BETTER- DRIER DAY OF THE WEEKEND FAVORING SUNDAY. THUNDER IS POSSIBLE. COULD BE QUITE A BIT OF RAIN /1-3 INCHES/ BUT NOT PLAYING THIS PART OF THE HAND QUITE YET. DAYTIME TEMPS FRI AND SAT MODIFIED DOWN SLIGHTLY DUE TO THE SOMEWHAT WETTER SCENARIOS FCST WITH DAYTIMES COOLER THAN NORMAL. NEAR DAILY ROUNDS OF CONVECTION MAY EASE MIDDLE OF NEXT WEEK AS A POSSIBLE HEAT WAVE DEVELOPS HERE SOMETIME NEXT WEEK /3 CONSEC 90 OR HIGHER/. HOWEVER...FAIRLY CLOSE PROXIMITY OF A STG SRN CANADIAN JET MAY STILL KEEP CONVECTION ACTIVE. EVEN IF WE DONT HAVE A HEAT WAVE NEXT WEEK...90 PLUS IS A HIGH LIKELIHOOD FOR AT LEAST 1 OR 2 DAYS && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... TODAY...EXPECT EARLY MORNING MVFR-IFR IN LOW CLOUDS AND PATCHY FOG TO DISSIPATE BY MID MORNING. EXPECT MAINLY VFR...THOUGH SOME SPOTS WILL LOWER TO MVFR-IFR CIGS-VSBYS IN SCATTERED SHOWERS/TSTMS. TONIGHT...MVFR-IFR IN LEFTOVER CONVECTION...OTHERWISE MAINLY VFR. MAY HAVE LOCAL MVFR CIGS/VSBYS IN PATCHY FOG...MAINLY IN THE VALLEYS AFTER 03Z OR SO. OUTLOOK...THURSDAY THROUGH SUNDAY... THURSDAY...VFR WITH POSSIBLE SW WIND GUSTS TO 30 KTS IN A HOT AIRMASS THEN A LINE OF SCT TO BKN STG OR SVR TSTMS LATE IN THE DAY OR EVE WITH BRIEF MVFR CONDS. AIR TRAVEL SLOWED BECAUSE OF AFTN/EVE STG TSTMS BOS WESTWARD. FRI AND SAT...IFR CONDS MAY DEVELOP VCNTY AND N OF THE FRONTAL BOUNDARY. UNSURE ABOUT FRI BUT MORE CERTAIN FOR SATURDAY. SUNDAY...VFR LIKELY BUT A CHANCE OF MVFR OR IFR CONDITIONS EXISTS... ESP SUN NIGHT...DEPENDING ON FRONTAL PLACEMENT AND ANY ASSOCIATED SHOWERS AND TSTMS. THE IFR COULD DEVELOP SIMPLY ON RETURN FLOW OF HUMID AIRMASS. && .MARINE... APPEARS THAT THE S-SW SWELLS ARE FINALLY SUBSIDING...THOUGH STILL NOTING A FEW BUOYS STILL AROUND 5 FEET. HAVE KEPT THE SMALL CRAFT GOING FOR THE WATERS FROM NANTUCKET TO MONTAUK THROUGH TODAY. MODELS OVERFORECASTED THE SWELL HEIGHT FOR TODAY INTO THE WATERS BY 1-2 FEET. BASED ON THIS...ALONG WITH CONTINUED DOWNWARD TREND OF THE SWELLS FROM THE BUOYS...WILL NOT BE ISSUING HIGH SURF ADVISORY FOR THE S FACING BEACHES. GUIDANCE GAVE MODERATE RISK FOR NANTUCKET AND MARTHAS VINEYARD...SO WILL STILL MONITOR IN CASE SWELLS CAUSE A PROBLEM THERE. WINDS WILL REMAIN FROM THE S AND SW WITH SOME GUSTS UP TO 20 KTS POSSIBLE ON THE SOUTHERN WATERS TONIGHT. MAY ALSO SEE SOME GUSTS TO 20 KTS THIS AFTERNOON WITH ANY CONVECTION THAT MAY REACH THE WATERS. OUTLOOK...THURSDAY THROUGH SUNDAY... SMALL CRAFT CONDITIONS SOLID FOR THURSDAY...CONCEIVABLE A FEW NEAR SHORE GUSTS TO LOW GALE FORCE IN THE AFTERNOON. NO SCA ISSUANCE ATTM DUE TO CURRENT SCA SEGMENTS WHICH SOON ENDS. SCA SEAS WILL LIKELY LINGER FRI AND POSSIBLY SAT. SUNDAY...TRANQUIL... && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DRAG NEAR TERM...EVT/RLG SHORT TERM...EVT LONG TERM...DRAG AVIATION...DRAG/EVT MARINE...DRAG/EVT
Hazardous weather outlook, Jul 2, 5:39 AM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 539 AM EDT WED JUL 2 2008 CTZ002>004-MAZ002>019-022-026-NHZ011-012-015-RIZ001>005-030945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-BARNSTABLE MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 539 AM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL PRODUCE SMALL HAIL AND GUSTY WINDS TO 45 MPH THIS AFTERNOON...ESPECIALLY FROM NORTH CENTRAL CONNECTICUT THROUGH CENTRAL AND NORTHEAST MASSACHUSETTS INTO SOUTH CENTRAL NEW HAMPSHIRE. SEVERAL STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS LATE THURSDAY ARE LIKELY TO BE SEVERE WITH DAMAGING WEST TO NORTHWEST GUSTS...MAINLY THE INTERIOR. THE PERIOD FROM FRIDAY THROUGH NEXT MONDAY WILL FIND A COUPLE OF PERIODS WHEN THUNDERSTORMS WILL OCCUR BUT TIMING IS UNCERTAIN. AIR QUALITY MAY DETERIORATE NEXT WEEK AS IT BECOMES HOT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. ANZ230>237-250-254-255-030945- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 539 AM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG EARLY TODAY MAY BE LOCALLY DENSE ACROSS THE SOUTHERN COASTAL WATERS BUT NOT AS BAD AS YESTERDAY. THUNDERSTORMS WITH WEST TO SOUTHWEST WIND GUSTS TO 35 KNOTS AND HAIL ARE EXPECTED FROM THE SCITUATE MASSACHUSETTS REGION NORTHWARD THROUGH BOSTON HARBOR TO THE MOUTH OF THE MERRIMACK RIVER THIS AFTERNOON. THUNDERSTORMS ARE POSSIBLE SOUTHEAST OF NANTUCKET EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A LOW PROBABILITY OF MARGINAL GALE FORCE SOUTHWEST WIND GUSTS IN THE HOT THURSDAY AFTERNOON AIRMASS NEAR THE SHORE FROM CAPE COD UP TO BOSTON AND GLOUCESTER. A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF THUNDERSTORMS IS POSSIBLE SOMETIME BETWEEN FRIDAY AFTERNOON AND MONDAY. AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT AND EARLY MORNING HOURS AND HAMPER MARINE NAVIGATION...ESPECIALLY ALONG THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MAZ020-021-023-024-RIZ006>008-030945- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-NANTUCKET MA- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 539 AM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED. PATCHY FOG MAY BE LOCALLY DENSE EARLY TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS AN EVEN HIGHER RISK OF DANGEROUS RIP CURRENTS ALONG THE OCEAN EXPOSED SOUTH COASTS WHERE SURF OF 4 FOOT OR GREATER IS NOTED BOTH WEDNESDAY AND ESPECIALLY THURSDAY. A HIGH SURF ADVISORY MAY BE NEEDED. A THUNDERSTORM IS POSSIBLE THURSDAY NIGHT AND THEN A PERIOD OF THUNDERSTORMS IS POSSIBLE SOMETIME BETWEEN FRIDAY AFTERNOON AND MONDAY. AREAS OF DENSE FOG COULD OCCUR OVER THE WEEKEND DURING THE OVERNIGHT AND EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED . DRAG
In the hours before
Local storm report, Jul 2, 12:35 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1235 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HAIL MEDWAY 42.13N 71.40W
07/02/2008 E0.75 INCH NORFOLK MA PUBLIC
&&Local storm report, Jul 2, 12:43 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1243 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HAIL MEDWAY 42.13N 71.40W
07/02/2008 E0.75 INCH NORFOLK MA PUBLIC
1216 PM HAIL WELLESLEY 42.30N 71.29W
07/02/2008 E0.75 INCH NORFOLK MA AMATEUR RADIO
&&Special weather statement, Jul 2, 12:54 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1254 PM EDT WED JUL 2 2008 MAZ004>006-026-NHZ012-021730- CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN ESSEX MA- 1254 PM EDT WED JUL 2 2008 AT 1250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER LANCASTER...OR ABOUT 6 MILES SOUTHEAST OF LEOMINSTER...MOVING NORTHEAST AT 31 MPH. THE THUNDERSTORM SHOULD BE NEAR...HARVARD AND SHIRLEY BY 100 PM EDT...AYER AND GROTON BY 110 PM EDT...WESTFORD AND DUNSTABLE BY 120 PM EDT...TYNGSBORO AND LOWELL BY 130 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THIS STORM HAS THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. BELK
Local storm report, Jul 2, 1:08 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
108 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HAIL MEDWAY 42.13N 71.40W
07/02/2008 E0.75 INCH NORFOLK MA PUBLIC
1216 PM HAIL WELLESLEY 42.30N 71.29W
07/02/2008 E0.75 INCH NORFOLK MA AMATEUR RADIO
1242 PM TSTM WND DMG CAMBRIDGE 42.38N 71.12W
07/02/2008 MIDDLESEX MA TRAINED SPOTTER
LARGE BRANCHES DOWN AND 1.00 HAIL
1242 PM HAIL BELMONT 42.40N 71.17W
07/02/2008 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
1242 PM TSTM WND DMG WATERTOWN 42.37N 71.18W
07/02/2008 MIDDLESEX MA TRAINED SPOTTER
LARGE BRANCHES AND POWER OUTAGE ON KEITH STREET
1250 PM HAIL CAMBRIDGE 42.38N 71.12W
07/02/2008 E0.88 INCH MIDDLESEX MA TRAINED SPOTTER
1254 PM HAIL ARLINGTON 42.42N 71.16W
07/02/2008 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
&&Local storm report, Jul 2, 1:39 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
139 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HAIL MEDWAY 42.13N 71.40W
07/02/2008 E0.75 INCH NORFOLK MA PUBLIC
1216 PM HAIL WELLESLEY 42.30N 71.29W
07/02/2008 E0.75 INCH NORFOLK MA AMATEUR RADIO
1242 PM TSTM WND DMG WATERTOWN 42.37N 71.18W
07/02/2008 MIDDLESEX MA TRAINED SPOTTER
LARGE BRANCHES AND POWER OUTAGE ON KEITH STREET
1242 PM TSTM WND DMG CAMBRIDGE 42.38N 71.12W
07/02/2008 MIDDLESEX MA TRAINED SPOTTER
LARGE BRANCHES DOWN AND 1.00 HAIL
1242 PM HAIL BELMONT 42.40N 71.17W
07/02/2008 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
1250 PM HAIL CAMBRIDGE 42.38N 71.12W
07/02/2008 E0.88 INCH MIDDLESEX MA TRAINED SPOTTER
1254 PM HAIL ARLINGTON 42.42N 71.16W
07/02/2008 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
0107 PM HAIL CLINTON 42.42N 71.69W
07/02/2008 E0.75 INCH WORCESTER MA BROADCAST MEDIA
0123 PM TSTM WND DMG CAMBRIDGE 42.38N 71.12W
07/02/2008 MIDDLESEX MA TRAINED SPOTTER
LARGE LIMBS AND POWER OUTAGE ON RINDGE AND DUDLEY STREETS
&&Special weather statement, Jul 2, 2:43 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 243 PM EDT WED JUL 2 2008 MAZ013>016-019-021915- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA- 243 PM EDT WED JUL 2 2008 AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER NORWOOD...OR ABOUT 11 MILES NORTHEAST OF FRANKLIN...MOVING NORTHEAST AT 18 MPH. THE THUNDERSTORM WILL BE NEAR...WESTWOOD AND CANTON BY 250 PM EDT... DEDHAM AND WEST ROXBURY BY 300 PM EDT...MILTON AND MATTAPAN BY 310 PM EDT...QUINCY AND BOSTON BY 320 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:05 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 21 min |
| Jul 1, 8:24 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk, Worcester | 29 min |
| Jul 1, 8:49 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk | 41 min |
| Jul 2, 12:13 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk, Worcester | 47 min |
| Jul 2, 12:55 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 50 min |
| Jul 2, 12:57 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk, Worcester | 48 min |
| Jul 2, 1:00 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 45 min |
| Jul 2, 1:19 PM EDT | Special Marine Warning | BOX | 86 min | |
| Jul 2, 1:29 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex | 93 min |
| Jul 2, 2:14 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Worcester | 31 min |
| Jul 2, 2:34 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk | 41 min |
| Jul 2, 3:18 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jul 2, 3:25 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Suffolk | 24 min |
| Jul 2, 4:02 PM EDT | Special Marine Warning | BOX | 58 min | |
| Jul 2, 4:04 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 41 min |
| Jul 2, 4:54 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Worcester | 51 min |
| Jul 2, 4:55 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 2, 6:03 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 40 min |
| Jul 2, 6:14 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk | 16 min |
| Jul 2, 6:17 PM EDT | Special Marine Warning | BOX | 58 min | |
| Jul 2, 7:07 PM EDT | Special Marine Warning | BOX | 15 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.